# SDR 2013FA0000436

- Difficulty date: August 9, 2013
- Submitted: August 9, 2013
- Operation: Air carrier
- Aircraft: N32728
- Make and model: Piper PA-32-300
- Aircraft serial: 327540061
- Aircraft time: 6,950 hours
- Engine: Lyc IO540K1A5
- Engine time: 410 hours
- Propeller: Hartzl HCC2YK1
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 201F5003
- Part serial: HQAN035FP
- Condition: Leaking
- Location: Zone 400
- Part time: 410 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: K
- Precautionary procedure: D

## Discrepancy

PRESENCE OF FUEL NOTED ON AFT PORTION OF NOSE WHEEL FAIRING AS ACFT WAS SHUTDOWN.  ON RESTART, STEADY STREAM OF FUEL WAS SEEN LEAKING FROM THE LOWER COWLING, ENGINE ROUGHNESS WAS NOTED, AND FUEL PRESSURE INDICATOR FLUCTUATED.  INVESTIGATION REVEALED THAT THE LEAK WAS COMING FROM WHERE THE ENGINE DRIVEN FUEL PUMP ATTACHES TO THE ACCESSORY DRIVE SECTION OF THE ENGINE BETWEEN THE PUMP AND ENGINE MATING SURFACES.  VISUAL INSPECTION OF THE FUEL PUMP SHOWED STAINS AROUND THE DRIVE SHAFT LOWER AREA.  SUSPECT INTERNAL SEAL FAILURE CAUSING FUEL TO LEAK FROM AROUND THE DRIVE SHAFT.  REPLACEMENT OF ENGINE DRIVEN PUMP ELIMINATED ALL SYMPTOMS.
